Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 345, NWS Jackson, MS

August 21, 2015Lawrence County, Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2015, 3:37 PM CDT for Lawrence County, Marion County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2015, 3:37 PM CDT (20:37 UTC)
Expired
Aug 21, 2015, 4:20 PM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lawrence County, MS, Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
687 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS54 KJAN 212037
SVRJAN
MSC077-091-212130-
/O.NEW.KJAN.SV.W.0345.150821T2037Z-150821T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT FRI AUG 21 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TILTON...OR
  13 MILES NORTH OF KOKOMO...MOVING NORTH AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  TILTON AROUND 400 PM CDT.
  OAK VALE AROUND 420 PM CDT.
  ROBINWOOD AROUND 425 PM CDT.
  ARM AROUND 430 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3133 9004 3134 9004 3133 9006 3133 9008
      3134 9009 3134 9011 3135 9011 3135 9014
      3157 9009 3154 8998 3152 8998 3152 8996
      3141 8996 3132 8999
TIME...MOT...LOC 2036Z 199DEG 6KT 3139 9006 

HAIL...1.00IN
WIND...60MPH
 
$$

19
1 follow-up statement
803 
WWUS54 KJAN 212120
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT FRI AUG 21 2015

MSC077-091-212129-
/O.CAN.KJAN.SV.W.0345.000000T0000Z-150821T2130Z/
LAWRENCE MS-MARION MS-
420 PM CDT FRI AUG 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE AND
NORTHWESTERN MARION COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3133 9004 3134 9004 3133 9006 3133 9008
      3134 9009 3134 9011 3135 9011 3135 9014
      3157 9009 3154 8998 3152 8998 3152 8996
      3141 8996 3132 8999
TIME...MOT...LOC 2118Z 199DEG 6KT 3146 9003 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 11:08 AM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Aug 21, 11:08 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1108 AM CDT FRI AUG 21 2015

.UPDATE...SURFACE BOUNDARY STILL REMAINS STALLED OVER THE REGION.
THIS SHOULD EVENTUALLY LIFT NORTH THROUGH THE DAY. A TROPICAL AIRMASS
REMAINS OVER THE ARKLAMISS REGION AS 12Z KJAN SOUNDING INDICATED
PRECIPITABLE WATER VALUES AROUND 1.9 INCHES. THIS WILL HELP...ALONG
WITH DAYTIME HEATING...BRING ADDITIONAL SHOWERS AND STORMS TO THE
REGION THIS AFTERNOON. HI-RES MODEL GUIDANCE INDICATES THAT THE
CURRENT SWATH OF STORMS LOCATIONS ALONG THE LOUISIANA GULF COAST
WILL CONTINUE TO TRACK NORTH THROUGH THE DAY. THUS...HIGHEST POPS
REMAIN IN THE SOUTHERN PORTION OF THE FORECAST AREA. WITH CLOUD
COVER AFFECTING NORTHERN LOCALES...THE SOUTH WILL HAVE THE BEST
CHANCE OF WARMING INTO THE LOWER 90S AND THUS DESTABILIZING THE
ATMOSPHERE THE BEST. MORNING SOUNDING ANALYSIS INDICATES OVER 1000
J/KG DCAPE AND AROUND -7C LIFTED INDICES. DESPITE MARGINAL LAPSE
RATES...THERE DOES LOOK TO BE BETTER DEEP LAYER WIND SHEAR FORECAST
AND WILL KEEP THE MENTION OF A LIMITED RISK FOR STRONG TO SEVERE
STORMS THIS AFTERNOON. MOST ELEMENTS OF THE FORECAST WERE IN GOOD
SHAPE AND ONLY MINOR ADJUSTMENTS WERE NEEDED. /28/

&&

.AVIATION...TSRA DEVELOPMENT IS NOW FORECAST TO BE A LITTLE
SLOWER...ESPECIALLY ALONG THE GLH/GWO/GTR CORRIDOR WHERE EXTENSIVE
LOW CLOUDS THIS MORNING HAVE LIMITED HEATING. HAVE PUSHED BACK
TIMING IN THE TAFS UNTIL MAINLY MID/LATE AFTN WHEN A DISTURBANCE
APPROACHING FROM THE SOUTH WILL HELP TO ENHANCE CHANCES. THERE WILL
BE IFR FOG/STRATUS POTENTIAL LATE TONIGHT/EARLY SAT MORNING.
/EC/

&&

.PREV DISCUSSION... /ISSUED 430 AM CDT FRI AUG 21 2015/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...MID/UPPER LEVEL FLOW
OVER THE AREA CONTINUES TO BE DOMINATED BY RIDGE OVER THE NE GULF OF
MEXICO...WHILE FAR NORTHERN PORTIONS HAVE BECOME SOMEWHAT MORE
EMBEDDED IN THE WESTERLIES AND EXPOSED TO WEAK SHORTWAVES. A
STATIONARY BOUNDARY...ALONG A KLLQ-KUOX-KMSL LINE AT 08Z...CONTINUES
TO ALLOW MOISTURE TO POOL AND SHOULD CONTINUE TO ALLOW FOR
CONVECTIVE INTITIATION THROUGH THE DAY. SPEAKING OF MOISTURE...
TROPICAL 2+ INCH PWATS CONTINUE TO OVERSPREAD THE AREA THIS MORNING
AS FLOW AROUND THE MID LEVEL HIGH CENTER STREAMS THIS MOISTURE
NORTHWARD FROM THE WESTERN GULF OF MEXICO. AM EXPECTING ANOTHER GOOD
COVERAGE OF SHOWERS AND THUNDERSTORMS TODAY ACROSS THE REGION...BUT WILL
BE HARD TO SEE MUCH MORE THAN SHOWERS ACROSS THE NORTH AS BOUNDARY
PROXIMITY SHOULD ALLOW FOR WIDESPREAD CLOUD COVER AND FREQUENT SHOWER
DEVELOPMENT WILL NOT ALLOW MUCH DESTABILIZATION. TO THE SOUTH...
AIRMASS DESTABLIZATION DURING THE AFTERNOON WILL LEAD TO NUMEROUS
SHOWERS AND THUNDERSTORMS.

ZONE OF WESTERLIES OVER NORTHERN SECTIONS WILL ALLOW A WEAK
SHORTWAVE TO APPROACH BY AFTERNOON. WITH MID LEVEL HIGH HOLDING
FIRM...FLOW BETWEEN THESE TWO FEATURES WILL INCREASE WITH DEEP LAYER
SHEAR APPROACHING 35 KNOTS BY AFTERNOON. WHILE VERTICAL TOTALS ARE
ONLY IN THE MID 20S...BELIEVE UPDRAFTS SHOULD BE ENHANCED BY THE
INCREASED FLOW. AM BECOMING INCREASINGLY CONCERNED ABOUT SOME
DAMAGING WIND GUST POTENTIAL OVER CENTRAL AND SOUTHERN SECTIONS THIS
AFTERNOON AS DCAPE VALUES WILL BE NEAR 1000 J/KG AS WELL IN THESE
AREAS. WILL MENTION AS SUCH IN THE HWO.

OVERNIGHT INTO SATURDAY MORNING WILL SEE MID LEVEL RIDGING ACROSS
THE NORTHERN GULF COAST. AS THIS OCCURS...THE FETCH OF MOISTURE RICH
AIR WILL FINALLY BECOME CUTOFF. MEANWHILE...FLOW PATTERN OVER THE
CWA LOOKS TO BECOME MORE NORTHWESTERLY WITH TIME AND WHILE THERE ARE
SHORTWAVES IN THE FLOW...EXPECT CONVECTION FOR SATURDAY TO BE LESS
WIDESPREAD THAN TODAY...ESPECIALLY CONSIDERING THE SURFACE BOUNDARY
WILL HAVE MOVED BACK NORTH FRIDAY NIGHT AND PWATS FINALLY START
DECREASING./26/

LONG TERM...SUNDAY THROUGH FRIDAY...COOLER AND DRIER CONDITIONS BY
THE END OF THE FORECAST ARE WELCOMED. AS THE UPPER TROUGH PUSHES EAST
ACROSS THE UPPER MIDWEST...A COLD FRONT WILL APPROACH THE AREA
SUNDAY. THERE MAY BE SOME ISOLATED TO SCATTERED ACTIVITY ASSOCIATED
WITH THE LINGERING MOISTURE SUNDAY AFTERNOON AND EVENING. THE COLD
FRONT DROPS INTO THE AREA BY MONDAY AFTERNOON AND STALLS BRIEFLY
BEFORE BEING PUSHED SOUTH TO THE COAST. MODELS SOUNDINGS SUGGEST
THERE WILL BE SOME INSTABILITY AND PW VALUES APPROACHING 2 INCHES.
VERTICAL TOTALS WERE NOT BAD...WILL DEFINITELY LOOK CLOSELY AT
POTENTIAL FOR STRONG STORMS SUNDAY INTO MONDAY.

THE UPPER TROUGH SETS UP OVER THE NORTHEAST AND RIDGING DEVELOPS
OVER MUCH OF THE US. IT LOOKS LIKE SOME CANADIAN AIR MAKE IT DOWN
INTO THE AREA...KEEPING IT GENERALLY COOL AND DRY FROM LATE TUESDAY
THROUGH FRIDAY. OVERNIGHT LOWS IN THE 60S WILL BE CLOSE TO RECORDS
ACROSS THE AREA.

ANOTHER BOUNDARY APPROACHES THE AREA AROUND SUNDAY...BUT SEEMS TO
WASH OUT WITH LITTLE RAIN. LOOKS LIKE THE DRY CONDITIONS WILL
RETURN...BUT COOLER DRIER AIR WILL MAKE ALL OF THE DIFFERENCE.
GUIDANCE TEMPS AND POPS WERE GOOD...DID NOT STRAY MUCH.
&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       88  73  92  73 /  65  22  30  19
MERIDIAN      88  72  91  73 /  64  36  34  19
VICKSBURG     88  73  92  74 /  63  23  29  15
HATTIESBURG   91  73  93  74 /  64  42  36  16
NATCHEZ       89  74  92  74 /  65  23  34  12
GREENVILLE    87  72  90  73 /  46  34  42  22
GREENWOOD     86  71  90  72 /  47  24  39  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/26/7/EC
Hazardous weather outlook, Aug 21, 2:38 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT FRI AUG 21 2015

ARZ074-075-MSZ018-019-025>036-221945-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-
238 PM CDT FRI AUG 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

LAZ007>009-015-016-023>026-MSZ037>066-072>074-221945-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
238 PM CDT FRI AUG 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

A FEW SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH
ARE POSSIBLE LATE THIS AFTERNOON AND POSSIBLY INTO THE EARLY
EVENING. STORMS WILL DIMINISH QUICKLY WITH SUNSET.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 21, 1:00 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT FRI AUG 21 2015

MSZ074-211830-
FORREST MS-
100 PM CDT FRI AUG 21 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FORREST COUNTY UNTIL
130 PM CDT...

AT 1259 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HATTIESBURG...MOVING NORTHEAST AT 15 MPH.

WINDS OF NEAR 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PETAL AROUND 120 PM CDT.
  SUNRISE AROUND 125 PM CDT.
  MACEDONIA AROUND 130 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3133 8935 3143 8915 3119 8914 3118 8934
TIME...MOT...LOC 1759Z 246DEG 12KT 3127 8929

EC
Special weather statement, Aug 21, 2:50 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT FRI AUG 21 2015

MSZ072-212030-
MARION MS-
250 PM CDT FRI AUG 21 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION COUNTY UNTIL
330 PM CDT...

AT 249 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MORGANTOWN...OR NEAR KOKOMO...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COLUMBIA AROUND 255 PM CDT.
  HOLLY SPRINGS AND MORGANTOWN AROUND 310 PM CDT.
  GOSS AROUND 325 PM CDT.
  BUNKER HILL AROUND 330 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3118 9001 3118 9003 3123 9003 3124 9004
      3140 9004 3139 8982 3140 8982 3140 8979
      3116 8988 3116 9001
TIME...MOT...LOC 1949Z 189DEG 13KT 3124 8993

19
Special weather statement, Aug 21, 3:30 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT FRI AUG 21 2015

MSZ063-072-212115-
MARION MS-LAWRENCE MS-
330 PM CDT FRI AUG 21 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE AND
NORTHWESTERN MARION COUNTIES UNTIL 415 PM CDT...

AT 330 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TILTON...OR 10 MILES NORTH OF KOKOMO. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TILTON AND OAK VALE AROUND 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

VERY FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3134 9004 3133 9006 3133 9008 3134 9009
      3134 9011 3135 9011 3135 9013 3148 9014
      3148 8996 3129 8997 3129 9004
TIME...MOT...LOC 2030Z 184DEG 4KT 3135 9006

19
Special weather statement, Aug 21, 3:35 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI AUG 21 2015

MSZ052-212115-
LAUDERDALE MS-
335 PM CDT FRI AUG 21 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUDERDALE COUNTY
UNTIL 415 PM CDT...

AT 334 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MARION...OR NEAR MERIDIAN STATION...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LAUDERDALE...TOOMSUBA...KEWANEE AND ALAMUCHA AROUND 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3232 8842 3231 8842 3236 8873 3256 8871
      3257 8839
TIME...MOT...LOC 2034Z 276DEG 9KT 3246 8864

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:00 PM CDTSpecial Weather StatementJANForrest30 min
Aug 21, 2:50 PM CDTSpecial Weather StatementJANMarion40 min
Aug 21, 3:30 PM CDTSpecial Weather StatementJANLawrence45 min
Aug 21, 3:35 PM CDTSpecial Weather StatementJANLauderdale40 min
Aug 21, 4:14 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln36 min
Aug 21, 4:49 PM CDTSpecial Weather StatementJANLincoln41 min
Aug 21, 4:54 PM CDTSpecial Weather StatementJANJones36 min
Aug 21, 5:02 PM CDTSevere Thunderstorm WarningJANJones32 min
Aug 21, 5:09 PM CDTSpecial Weather StatementJANClarke51 min
Aug 21, 5:41 PM CDTSpecial Weather StatementJANJasper49 min
Aug 21, 5:57 PM CDTSpecial Weather StatementJANClarke48 min
Aug 21, 6:22 PM CDTSpecial Weather StatementJANNoxubee38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.